Hi, I am 48 yrs. old and have just recently been diagnosed with ADHD and depression by a Psychologist recommended by my family Physician. I am happy in my life for once and do not understand the depression & was reluctant to take anti-depressants. However I have been put on Concerta 54mg. ( started on 36mg) and although I feel the ADHD is a bit better, I am still sooooo tired and lethargic, no energy at all in the afternoon, and usually have a bad pressure headache as well. This drug seems to make my energy level worse (except in early am) I am sleeping fine because I was previously on Ambien and am still taking it ( getting the 6-7 hours of good sleep), so why am I soooo tired, is it still the depression or is it the Concerta? Is there anything to help with this in the afternoon? My daughter has had awesome luck with Concerta 54mg, which is why the Dr. thought it was the right choice for me too, but she has bad headaches sometimes too as well as afternoon sluggishness. I am tired of feeling no energy, want to enjoy life again, any thoughts at all??? Also worried about going to Drs again, for he thought I should just start on an anti- depressant first and not do ADHD until I see if that worked, with my daughter being so successful with Concerta I really just wanted to try that first. Should I ask to add an anti-depressant- does that help with energy levels? Or should I try new ADHD med?? Do the headaches go away eventually? Does anything help with that side effect?
Headaches are very common. I would just take some excederin migraine. That's what I always took and worked great. Also, it could be your depression, but you could also need a medication change, a different ADHD medication. It may be your daughter, but everyone's brains work differently which is why when it comes to psych meds, there are so many different kinds. My brothers and my DNA are closer than ours to our parents, yet when it comes to psych meds, we are completely different.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 2 answers
Posted 18 Dec 2009 • 4 answers
Posted 13 Mar 2011 • 1 answer
Posted 10 Sep 2011 • 12 answers
Posted 13 Nov 2011 • 7 answers